Today, something reminded me that when we, people with mental illness, are feeling better, we still have to take our medication. We can not think “Oh, I am feeling fine, I don’t need to take my medication anymore!” Because the reason we are feeling better is because we are taking our medication. If we stop, we will start to feel bad again. If we stop our antidepressants. we’ll start feeling bad again, if we stop our mood stabilizers, we may become manic or depressed, and for people with schizophrenia, if medication is stopped, they might become psychotic (out of touch with reality) again.
So please remember that your symptoms have abated and you are feeling better because you are on your medication. Again a comparison to a physical illness will illustrate this: If you have diabetes and you’re taking insulin and your blood sugar is in the normal range, that’s all well and good. Now, would you think “Oh, I’m feeling fine, I’ll come off the insulin”? Well what would happen if you do stop taking insulin? Well your blood sugar would go sky high again! So what happens when you stop taking the medication that is helping keep your depression and other mental illness symptoms at bay, if you stop, they will come back!
So friends, fellow bloggers, readers, please stay on your medications. If you are having problems with side effects, please talk to your doctor. Don’t just come off the meds, because then the symptoms you were taking the meds for will resurface.
Just some advice.
2 thoughts on “Keep Taking Your Meds!”
Good advice and well put. I have only just started my meds (a week in) and I feel dreadful but I know that I have to continue and I will get used to them. They will make me right again!
LikeLiked by 1 person
Hi, thank you so much for reading my blog. Don’t worry, it will get better! When you first start taking psychiatric meds, you get all the side effects and feel awful. But within a week to maybe two weeks, the side effects go away and the therapeutic effects kick in and you start feeling so much better! And stay in touch with your doctor, tell him/her if anything is bothering you. Best wishes and stay in touch. Have hope, it gets better!
LikeLiked by 1 person